MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.0MM HEXAGONAL SCREWDRIVER WITH T-HANDLE; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.0MM HEXAGONAL SCREWDRIVER WITH T-HANDLE; SCREWDRIVERS
Catalog Number 314.132
Medical Device Problem Codes Material Deformation (2976); Naturally Worn (2988)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted / explanted.Patient code (b)(4) used to capture no patient involvement.The device was received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a routine inspection of consignment instrument set at the hospital, two (2) uss variable axis screw (vas) screwdriver tips were noted to be worn, twisted and needed replacement.There was no patient involvement.This report is for one (1) 3.0mm hexagonal screwdriver with t-handle.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
A device history record review was performed for the subject device: part no.: 314.132, lot no.: 9327337, manufacturing location: (b)(4), release to warehouse date: 17.Feb.2015.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product development investigation was performed for the subject device: it was reported that a 3.0mm hexagonal driver was found to be worn and twisted during set inspection; no patient or surgical involvement.The 3.0mm hexagonal driver (314.132) is a component of the uss variable axis screw (vas) system for posterior fixation of the lumbar spine.The device is utilized for screw insertion (technique guide).The returned instrument was examined and the complaint condition was able to be confirmed as the distal drive tip was found to be twisted.The failure mode of a twisted tip is likely the result of the application of excessive torque leading to deformation; hard patient bone or inadequate pedicle preparation may have contributed to the complaint conditions.Relevant drawings for the returned device were reviewed (both current revision and from the time of manufacture): top-level.The design, materials and finishing processes were found to be appropriate for the intended use of this device.No dimensional analysis is possible due to post-manufacturing damage.A device history review, including material and hardness reviews, was performed for the returned instrument¿s lot number and no mrrs, ncrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.0MM HEXAGONAL SCREWDRIVER WITH T-HANDLE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7109919
Report Number2939274-2017-50226
Device Sequence Number13821079
Product Code HXX
UDI-Device Identifier10705034769004
UDI-Public(01)10705034769004(10)9327337
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.132
Device Lot Number9327337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2017
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer01/08/2018
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1